Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What causes phantom smell while on Vancocin?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 3250 Questions
Question
My husband is in rehab & taking iv Vancomiacin ? antibiotic. He had developed a severe case of bad smell and taste that makes him unable to eat. Is there a supplement or product that he can take so he can eat?
Wed, 30 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Panagiotis Zografakis 1 hour later
Brief Answer:
antifungal oral gel probably

Detailed Answer:
Hello,

patients who take antibiotics may frequently develop fungal infection inside the mouth cavity which may present with pain, red or white tongue, burning tongue and unpleasant taste. An antinfungal oral gel may help. Make sure that a doctor diagnoses the fungal infection first!

I hope it helps!
Kind Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor